Wales

Ecstasy 'green apples' drug: Warning after Gwynedd death

  • 4 February 2013
  • From the section Wales
Multi-coloured ecstasy pills marked with various logos
Ecstasy is one of the most commonly used drugs, with cannabis, cocaine powder, and amphetamines

Police have warned drug users after a form of ecstasy known as "green apples" left one north Wales teenager dead and another seriously ill.

Both 19-year-olds are thought to have taken the illegal drug.

North Wales Police said one from Llangefni, Anglesey, died on Saturday after it was suspected he had taken the drug.

Two weeks ago another, from Bangor, Gwynedd, is thought to have taken green apples and was admitted to hospital.

Det Ch Insp Andrew Williams from Caernarfon police station said: "Approximately two weeks ago a 19-year-old young man from Bangor was admitted to intensive care in Ysbyty Gwynedd after he had taken controlled drugs.

"He was extremely ill but fortunately recovered.

"This last weekend a 19-year-old man from Llangefni was admitted to Ysbyty Gwynedd from an address in Holyhead after suspected drug use.

"Unfortunately he did not recover and passed away on the afternoon of Saturday, 2 February.

"At this time we are not treating the deaths as suspicious but they are unexplained and therefore an investigation will take place to ascertain the exact cause of death."

Det Ch Insp Williams said from initial inquiries it appeared there was a link as both men were understood to have taken green apples.

He strongly urged those who supplied or used green apples to think hard about what they were doing and stop immediately.

Anyone with information about the use or supply of green apples or any other controlled drug can contact North Wales Police on 101 or Crimestoppers on 0800 555 111.

More on this story

Related Internet links

The BBC is not responsible for the content of external Internet sites